Dark Spots or Pigmentations in Bikini Area After Laser Hair Removal! What to Do?

I did laser hair removal for the bikini area in May 2011 and I got pigmentations. I have some dark spots and generally speaking the skin is a bit darker than before. I have an olive skin (type 4) and I didn't go back to the clinic to check with them. At the start it was more like a redness and I kept putting sudocrem on it then it was ok but I noticed new marks and a darker tone. I dont know what to use on it ? is it permanent ? its been months since I did my laser !

Doctor Answers (2)

Dark patches after laser hair removal

+2

This skin change is definitely post inflammatory hyperpigmentation.  With your skin type, it is somewhat risky to treat with traditional wavelengths of light as your skin will be absorbing the energy that is supposed to be delivered to the deeper follicles.  Find a doctors office that uses 1064 Nd:YAG(Clear Scan) technology which is safe to use on all skin types and will minimize the risk of hyperpigmenation.


Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Dark Spots or Pigmentation in bikini area after laser hair removal.

+2

Hello,

 

It sounds to me the you may have post inflammatory hyperpigmentation. This si common for darker skin types. I would check with the clinic that did your hair removal to see what they could do for you. Typically I would recommend hydroquinone and retinoid cremes, this will help to lighten the pigmented areas. It can be permanent, in some cases it may lighten again on it's own. I would be careful to not let those darkened areas be exposed to sunlight. Any sun exposure can cause the pigmentation to become even darker. So be sure to wear sunscreen.

 

Hope this was helpful!

 

 

Philip Young, MD
Bellevue Facial Plastic Surgeon
3.5 out of 5 stars 29 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.